MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 7F X 90CM DBL LMN CVC CATH; LT SILICONE CVC

MEDICAL COMPONENTS, INC. 7F X 90CM DBL LMN CVC CATH; LT SILICONE CVC
Model Number MR28010721
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 08/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information and the device sample have been requested.
 
Event or Problem Description
Facility reported the double lumen catheter broke.
 
Additional Manufacturer Narrative
A visual examination of the device revealed a tear of the lumen near the hub of the catheter.The returned device was forwarded to medcomp engineering for further evaluation.The sample was examined under a microscope and measurements of the lumen profile were taken.The lumen diameters and wall thickness were found to be within specification.Visual inspection of the catheter during placement would have identified any external damage to the catheter caused during manufacturing or transit.The cut in the lumen is abnormal.The use of hemostats may have contributed to the failure mode.Based on the information provided by the facility and the investigation, the root cause of this issue cannot be determined.

Brand Name
7F X 90CM DBL LMN CVC CATH
Common Device Name
LT SILICONE CVC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
MDR Report Key9105998
Report Number2518902-2019-00062
Device Sequence Number2448083
Product Code LJS
UDI-Device Identifier00884908084283
UDI-Public884908084283
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K003110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMR28010721
Device Catalogue NumberMR28010721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;